Alert archive / Nebraska / Freeze Warnings in 2018

Freeze Warning 1, NWS North Platte, NE

September 25, 2018Sheridan County, Nebraska

NWS North Platte, NE issued this freeze warning at Sep 25, 2018, 1:21 PM MDT for Sheridan County, Nebraska. It took effect at Sep 26, 2018, 12:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 25, 2018, 1:21 PM MDT (19:21 UTC)
In effect from
Sep 26, 2018, 12:00 AM MDT
Expired
Sep 26, 2018, 8:00 AM MDT
In force
8 hr
Issued by
NWS North Platte, NE

County Sheridan County, NE

The radar

The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 7.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2018-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2018-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

309 
WWUS73 KLBF 251921
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
221 PM CDT Tue Sep 25 2018

...Cold Temperatures Tonight for the Western Sandhills and Platte
River Valley...

.As an area of high pressure moves over Nebraska, skies will 
clear out and winds lighten. Temperatures will fall well into the
30s across parts of western Nebraska late tonight into Wednesday 
morning. Some locations near the Pine Ridge may drop into the 20s.
A Freeze Warning is now in effect for Sheridan County, while the
Frost Advisory has been expanded to include the western Sandhills
and Platte River Valley.

NEZ004-261000-
/O.UPG.KLBF.FR.Y.0001.180926T0600Z-180926T1400Z/
/O.NEW.KLBF.FZ.W.0001.180926T0600Z-180926T1400Z/
Sheridan-
Including the cities of Gordon and Rushville
121 PM MDT Tue Sep 25 2018

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
WEDNESDAY...

The National Weather Service in North Platte has issued a Freeze
Warning, which is in effect from midnight tonight to 8 AM MDT
Wednesday. The Frost Advisory is no longer in effect.

* Temperatures...Near 30.

* Timing...Temperatures will fall into the mid 30s by midnight, 
  reaching the low 30s late tonight and early Wednesday morning.

* Impacts...Frost and freeze conditions may damage or kill 
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation if precautions are not taken.

&&

$$

NEZ023-035-056-057-059-094-261000-
/O.EXA.KLBF.FR.Y.0001.180926T0600Z-180926T1400Z/
Grant-Arthur-Deuel-Keith-Lincoln-Western Cherry-
Including the cities of Hyannis, Arthur, Chappell, Big Springs, 
Ogallala, Paxton, North Platte, Cody, Eli, Merriman, and Kilgore
221 PM CDT Tue Sep 25 2018 /121 PM MDT Tue Sep 25 2018/

...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM
CDT /8 AM MDT/ WEDNESDAY...

The National Weather Service in North Platte has issued a Frost
Advisory, which is in effect from 1 AM CDT /midnight MDT/ to 9 AM
CDT /8 AM MDT/ Wednesday.

* Temperatures...Lower to mid 30s.

* Timing...Temperatures will fall into the mid 30s by midnight, 
  reaching the low 30s late tonight and early Wednesday morning.

* Impacts...Frost and freeze conditions may damage or kill 
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

NEZ022-261000-
/O.CON.KLBF.FR.Y.0001.180926T0600Z-180926T1400Z/
Garden-
Including the cities of Oshkosh and Lewellen
121 PM MDT Tue Sep 25 2018

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MDT WEDNESDAY...

* Temperatures...Lower to mid 30s.

* Timing...Temperatures will fall into the mid 30s by midnight, 
  reaching the low 30s late tonight and early Wednesday morning.

* Impacts...Frost and freeze conditions may damage or kill 
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
3 follow-up statements
762 
WWUS73 KLBF 260327
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
1027 PM CDT Tue Sep 25 2018

...Cold Temperatures Tonight for the Western Sandhills and Platte
River Valley...

.As an area of high pressure moves over Nebraska, skies will
clear out and winds lighten. Temperatures will fall well into the
30s across parts of western Nebraska late tonight into Wednesday
morning. Some locations near the Pine Ridge may drop into the
20s. A Freeze Warning is now in effect for Sheridan County, while
the Frost Advisory has been expanded to include the western
Sandhills and Platte River Valley.

NEZ004-261400-
/O.CON.KLBF.FZ.W.0001.180926T0600Z-180926T1400Z/
Sheridan-
Including the cities of Gordon and Rushville
927 PM MDT Tue Sep 25 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT WEDNESDAY...

* Low temperatures...will range from the upper 20s to near 30 
  degrees. 

* Impacts...Frost and freeze conditions may damage or kill 
  sensitive vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation if precautions are not taken.

&&

$$

NEZ022-023-035-056-057-059-094-261400-
/O.CON.KLBF.FR.Y.0001.180926T0600Z-180926T1400Z/
Garden-Grant-Arthur-Deuel-Keith-Lincoln-Western Cherry-
Including the cities of Oshkosh, Lewellen, Hyannis, Arthur, 
Chappell, Big Springs, Ogallala, Paxton, North Platte, Cody, Eli,
Merriman, and Kilgore
1027 PM CDT Tue Sep 25 2018 /927 PM MDT Tue Sep 25 2018/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
WEDNESDAY...

* Low temperatures...in the lower to mid 30s. 

* Impacts...Frost conditions may damage sensitive vegetation.
 PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Taylor
739 
WWUS73 KLBF 260848 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service North Platte NE
348 AM CDT Wed Sep 26 2018

...Cold Temperatures early this morning for the Western Sandhills
and Platte River Valley...

.As an area of high pressure remains over Nebraska, skies will 
remain mostly clear with light winds. Temperatures will fall 
into the lower to mid 30s across parts of western Nebraska this
morning. Some locations in Sheridan County will drop to around 30.
A Freeze Warning remains in effect for Sheridan County, while the
Frost Advisory continues for the western Sandhills and Platte 
River Valley.

NEZ004-261400-
/O.CON.KLBF.FZ.W.0001.000000T0000Z-180926T1400Z/
Sheridan-
Including the cities of Gordon and Rushville
248 AM MDT Wed Sep 26 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

* Low temperatures...will range from the upper 20s to near 30 
  degrees.

* Impacts...Frost and freeze conditions may damage or kill 
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation if precautions are not taken.

&&

$$

NEZ022-023-035-056-057-059-094-261400-
/O.CON.KLBF.FR.Y.0001.000000T0000Z-180926T1400Z/
Garden-Grant-Arthur-Deuel-Keith-Lincoln-Western Cherry-
Including the cities of Oshkosh, Lewellen, Hyannis, Arthur, 
Chappell, Big Springs, Ogallala, Paxton, North Platte, Cody, Eli,
Merriman, and Kilgore
348 AM CDT Wed Sep 26 2018 /248 AM MDT Wed Sep 26 2018/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* Low temperatures...in the lower to mid 30s.

* Impacts...Frost conditions may damage sensitive vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Roberg
681 
WWUS73 KLBF 261421
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
921 AM CDT Wed Sep 26 2018

...Temperatures have risen into the mid 30s to lower 40s...

.Temperatures across western and north central Nebraska have 
risen into the mid 30s to upper 40s. With temperatures above 
freezing, the freeze warning and frost advisory will be allowed to
expire. 

NEZ004-261530-
/O.EXP.KLBF.FZ.W.0001.000000T0000Z-180926T1400Z/
Sheridan-
Including the cities of Gordon and Rushville
821 AM MDT Wed Sep 26 2018

...FREEZE WARNING HAS EXPIRED...

Temperatures have risen into the middle 30s to lower 40s across
Sheridan county, so the threat for freezing temperatures has
ended. 

$$

NEZ022-023-035-056-057-059-094-261530-
/O.EXP.KLBF.FR.Y.0001.000000T0000Z-180926T1400Z/
Garden-Grant-Arthur-Deuel-Keith-Lincoln-Western Cherry-
Including the cities of Oshkosh, Lewellen, Hyannis, Arthur, 
Chappell, Big Springs, Ogallala, Paxton, North Platte, Cody, Eli,
Merriman, and Kilgore
921 AM CDT Wed Sep 26 2018 /821 AM MDT Wed Sep 26 2018/

...FROST ADVISORY HAS EXPIRED...

Temperatures have risen into the upper 30s and lower 40s across
the southeastern panhandle, western sandhills and portions of
southwestern Nebraska. The threat for frost has ended. 

$$

CLB

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this freeze warning went out at Sep 25, 11:25 AM MDT, 1 hour 56 minutes earlier.

Area forecast discussion, Sep 25, 11:25 AM MDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1225 PM CDT Tue Sep 25 2018

.SHORT TERM...(Today and tonight)
Issued at 356 AM CDT Tue Sep 25 2018

Scattered to numerous showers with even a few thunderstorms
continued early this morning across north central Nebraska. A
300mb jet max near 100kts extended across the panhandle and north
central Nebraska, which will lift into Minnesota today. Showers
remain likely until mid morning east of Valentine through O'Neill,
with a chance extending west to Gordon through North Platte.

A cold front has already pushed through the panhandle and north
central Nebraska, and will push through the remainder of western
Nebraska by daybreak. Cooler 850 mb temps this afternoon from 6C
northeast to 11C southwest support highs from near 60 northern
Nebraska to near 65 far southwest. Deep mixing today to mix down
gusty northwest wind up to 30 mph today. The latest HRRR and RAP
models support isolated rain showers developing this afternoon
from sw South Dakota into Sheridan and Cherry Counties by 21z. Any
showers should end by 00z. Winds will also diminish with sunset.
With skies becoming clear and surface high pressure settling over
western Nebraska, lows tonight will fall into the lower 30s over
Sheridan and Garden Counties. With temperatures this cold, a Frost
Advisory has been issued from 06z until 14z Wednesday. Areas of
frost may also extend into adjacent western Sandhills and the
Platte River Valley with mid 30s expected.

.LONG TERM...(Wednesday through Monday)
Issued at 356 AM CDT Tue Sep 25 2018

Temperatures will warm to near seasonal highs in the lower 70s
Wednesday with sunny skies. Gusty southwest winds will develop
however by afternoon up to 25 mph. Another cold front will drop
south through the Dakotas into northeast Wyoming on Thursday.
Ahead of the front, highs to reach the mid 70s southwest, with low
to mid 60s northern Nebraska, in close proximity to the front. As
the front drop south through the area Thursday night, showers
chances across north central Nebraska, with skies becoming
cloudy. The airmass behind this front will potentially be the
coldest yet this early fall season. 850mb temps may range as cold
as 0C to 5C, yielding highs only in the upper 40s and lower 50s.
Up to a 50 percent chance for showers north central to a slight
chance near I80. Depending on the amount of clearing Friday night,
frost or even freeze conditions are possible area wide. Currently
lows in the mid to upper 30s are forecast. Cool highs in the mid
50s to mid 60s linger into Saturday, followed by a warmup into the
60s to mid 70s Sunday and Monday. Off and on shower chances
Saturday through Monday as well.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1225 PM CDT Tue Sep 25 2018

Wind is the primary aviation weather concern during the forecast
period. Northwest winds are gusting around 25 kts in the wake of
the strong cold front. Scattered showers and lower cigs
(generally 035kft and higher) are also affecting parts of north
central Nebraska this afternoon. This evening and tonight, the sky
clears out while the wind lightens and slowly transitions to
southerly.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from midnight tonight to 8 AM MDT Wednesday for
NEZ004-022.

&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Snively
Hazardous weather outlook, Sep 25, 2:47 AM MDT, 10 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
347 AM CDT Tue Sep 25 2018

NEZ004>010-022>029-035>038-056>059-069>071-094-260900-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
347 AM CDT Tue Sep 25 2018 /247 AM MDT Tue Sep 25 2018/

Frost Advisory Across Northwest Nebraska

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Ongoing showers and thunderstorms will continue through the
morning. Frost is possible late tonight into Wednesday morning
across parts of northwest Nebraska.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Wednesday morning lows will fall into the 30s with the coldest
temperatures across Sheridan and Garden counties. Frost Advisory
continues through 8AM MDT.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 2:55 AM MDTFrost AdvisoryLBFArthur, Cherry, Deuel, Garden, Grant, Keith and 2 more29 hr

Nearby

Freeze Warnings in Nebraska, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.